Yesterday I was given Neulast for the first time and I am experiencing some flu like side effects...achy (sp?), low grade fever and chills. I did some research on the web ( danger Will Robinson) and the web pages I looked at said I should contact my dr's office. I am planning on doing so tomorrow morning ( I wasn't going to before I read about the side effects on the web). My question is have any of you had similar side effects and how long did they last. Julie
Hi, hope your feeling better. I too experienced these side effects when I had my first Neulasta shot back in 2004. I called on call because my fever was over 101 and they told me to go to the ER because of the high fever. They said my white count was high when they did blood work at the ER (I knew because of the shot) but they admitted me because of the fever, but I went home the next day. The side effects didn't last more that 2 days. When I went back for chemo, they said that it probably wasn't the shot but a bug, well I refused the next shot. I know it was the shot that made me sick. The next time my white count got low, I requested Neupogen. I think you get a shot a few days in a row. The side effects can be much worse (so it probably wasn't the best idea), but I did alright. A couple years later, I decided to try Neulasta again because my count was so low and this time I didn't get the fever, so now I get Neupogen again when needed. That was my experience and I probably should have just stayed with the Neulasta all a long, but I just hated the idea of another hospital stay. Take care, Angie
Neulasta was a real experience for me! I did the flu thing and then my long bones felt as if they were exploding! Each time I got the shot, after each chemo, I had difficulty sleeping because the bone pain was so extreme.......I realize not everyone experiences the same and that is good. It did it's job, however, as I never had to miss a scheduled chemo. My onc just ordered some pain meds to get me through and I managed.
I stuck with the Neulasta and, in retrospect, I am glad I did.
Good luck to you.
I experienced some minor bone pain in my knees and rib cage from the shot, but it was tolerable, can't even remember taking anything for the pain but the doctors can give you pain meds for that side effect. My chest felt tight as if exploding, I felt like swelling up inside, and was fearing my spleen was rupturing, it wasn't bad, just a weird sensation, and I think it only lasted a day max. Most of the time I had no problems with the shot though. It helped me stay on schedule for all my chemos.
I also experienced bone pain and flu-like aches on Neulasta. My chemo nurse had me take Claritin the day the Neulasta was administered. I also took 2 ibuporfen and 1 tylenol as needed. Would also take a Claritin the first few days after the Neulasta. All very helpful. Take care and let us know if anything works for you!
Thanks for all the advice. The flu like symptoms only lasted a day. I was starting to think I was becoming a hypochondriac...glad to know these symptoms were real ;) . I am going to discuss with my doctor using neupogen instead of neulasta. The main reasons are I am already dealing with pretty strong pain on my right abdomen and really don't need additional pain. Also I was on neupogen last time I had chemo and I did pretty well on it. I will see what he says. Thanks again for all your advice. Julie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.